Copaxone

This week I am going to talk about Copaxone and my experiences with it.  Copaxone is given in shot form that you take every day.  It goes just under the skin.  It is composed a amino acids that may act as a decoy so that your body will attack the drug and not your nervous system.  This drug has been around since about 1996 and seen as a safe drug. Here are a list of possible side effects from the drug:

  • pain, redness, swelling, itching, or lump in the place where you injected glatiramer
  • weakness
  • flushing
  • depression
  • abnormal dreams
  • pain in the back, neck, or any other part of the body
  • severe headache
  • loss of appetite
  • diarrhea
  • nausea
  • vomiting
  • weight gain
  • swelling of the hands, feet, ankles, or lower legs
  • purple patches on skin
  • joint pain
  • confusion
  • nervousness
  • crossed eyes
  • difficulty speaking
  • shaking hands that you cannot control
  • sweating
  • ear pain
  • painful or changed menstrual periods
  • vaginal itching and discharge
  • urgent need to urinate or defecate
  • tightness in muscles
  • white patches in the mouth

I personally have never seen this many possible side effects.   I can tell you when I took it I remember the injection site being red and swollen and that is all the side effects I had.  I hated these shots for a number of reasons but the many one is that I hated to give myself a shot everyday.  I hate giving shots to myself.  I would sit there for hours trying to talk myself into doing it.  It would finally get to the point where someone else would have to do it for me.  This drug didn’t do anything for me at all.  I felt like I did when I wasn’t on anything.  I know for some people they love this drug but for me personally it did nothing.

That is all I really have to say about the drug.  Please don’t base your decisions on which treatment to use sully on my experiences with the drug.  Before I do any treatment I always do research on it and see what people who are on it say about it.  I hope everyone has a great Thanksgiving.  As always I am looking for ideas to write about so if you have something you would like to see please leave me a comment and I will write about it!
Sources
http://en.wikipedia.org/wiki/Glatiramer_acetate
http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000225

Margaret Tidwell

Margaret Tidwell

Owner/Writer at The World As I See It

I am an almost 30 year old blogger. I write about my life and my struggles with Multiple Sclerosis. I also am a huge book worm and because of that I review tons of books so other people can get ideas of books they should check out. I also blog about adoption from time to time because I placed my daughter for adoption when I was 20.

Margaret Tidwell

Margaret Tidwell

Margaret Tidwell

Comments

  1. My mom HATED doing shots every night. Her doctor said to keep an eye out for a pill that will be out soon…

  2. Awesome post!! Explains where some of these symptoms I am having are coming from. They are side effects.(the shaky hands have put a hold on Tattooing, which makes me very angry) This med so far is doing nothing for me, but it has only been two months. I feel worse then I did without it. I really don't have a problem injecting it,I just get it ready, clean the skin, and push the button. Then its all over with before I had time to think about it! I think thats due to being a Tattoo artist, and have tattooed myself a few times(talk about ouch)
    Thank you for your input Margaret.

    One Love